Tennessee, 2006

Damaging Wind in Tennessee, July 28, 2006

July 28, 2006 · NWS OHX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 28, 9:51 AM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 28, 9:51 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT FRI JUL 28 2006

.UPDATE...
BY LATE MORNING, BAND OF SHOWERS AND THUNDERSTORMS HAD PENETRATED
ALL OF NORTHWEST MIDDLE TENNESSEE AND WAS CONTINUING TO ADVANCE
GRADUALLY EASTWARD.

12Z UPPER AIR ANALYSES AND RUC FORECASTS SUGGESTS A VERY FAVORABLE
ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS OVER MIDDLE TENNESSEE
TODAY, ESPECIALLY FOR NORTHERN SECTIONS WHERE UPPER LEVEL VORTICITY
AXIS AND DEEPEST ATMOSPHERIC MOISTURE CORRIDOR EXISTS FOR THE
AFTERNOON MAX HEATING PERIOD. IN ADDITION, LOW LEVEL JET IS IN
PLACE ACROSS THE FORECAST AREA, WITH 850 MB WIND SPEEDS EXPECTED TO
BE AROUND 30 KTS (WHICH IS PRETTY GOOD FOR THE MIDDLE OF SUMMER).
ALSO, EXPECT A GOOD 200MB DIVERGENT AND DIFFLUENT PATTERN TO EXPAND
EASTWARD ACROSS THE AREA THIS AFTERNOON, WITH BEST SPEED
DIVERGENCE OVER SOUTHERN COUNTIES AND BEST DIFFLUENCE ACROSS THE
NORTH (IN BETWEEN OHIO VALLEY TROUGH AND HIGH PRESSURE OVER ARK-LA-TEX
REGION).

AS A RESULT, HAVE BUMPED POPS INTO THE CATEGORICAL RANGE FOR THE
NORTHWEST AND EXTENDED THE 60 PERCENT POPS TO THE NORTHERN
CUMBERLAND PLATEAU. WITH STRONG LOW LEVEL WIND FIELD IN PLACE, HAVE
ALSO INCREASED AFTEROON WINDS AND ADDED MENTION OF GUSTS FOR MUCH
OF THE FORECAST AREA.

FORECAST RUC SOUNDINGS SHOW HIGH PWAS THIS AFTERNOON, CLOSE TO TWO
INCHES. LIS WILL BE IN THE -2 TO -5 RANGE, WITH SWEAT INDEX
BETWEEN 250 AND 350.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jul 28, 4:30 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUL 28 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-291030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

MAG

The radar

The Knoxville radar (KMRX), 139 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fentress

When
July 28, 1:45 PM CST
Where
Fentress County, Jamestown
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.433, -84.917

Trees down in Jamestown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523679.